Alert archive / California / Gale Warnings in 2024
Gale Warning 38, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jun 15, 2024, 3:05 AM PDT. It took effect at Jun 15, 2024, 3:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2024, 3:05 AM PDT (10:05 UTC)
- In effect from
- Jun 15, 2024, 3:00 PM PDT
- Expired
- Jun 16, 2024, 2:47 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
528 WHUS76 KEKA 151005 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 305 AM PDT Sat Jun 15 2024 PZZ475-151815- /O.CON.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ /O.UPG.KEKA.GL.A.0022.240615T2200Z-240616T1600Z/ /O.NEW.KEKA.GL.W.0038.240615T2200Z-240616T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to 40 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with localized gusts to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 AM PDT Sunday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-151815- /O.NEW.KEKA.SC.Y.0071.240616T1000Z-240616T2200Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-151815- /O.CON.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 305 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
339 WHUS76 KEKA 151524 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 824 AM PDT Sat Jun 15 2024 PZZ475-152330- /O.CON.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ /O.CON.KEKA.GL.W.0038.240615T2200Z-240616T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 824 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 AM PDT Sunday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-152330- /O.CON.KEKA.SC.Y.0071.240616T1000Z-240616T2200Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 824 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-152200- /O.CON.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 824 AM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
105 WHUS76 KEKA 152201 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 PM PDT Sat Jun 15 2024 PZZ455-160615- /O.EXP.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ /O.EXB.KEKA.GL.W.0038.000000T0000Z-240617T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 301 PM PDT Sat Jun 15 2024 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-160615- /O.EXP.KEKA.SC.Y.0070.000000T0000Z-240615T2200Z/ /O.EXT.KEKA.GL.W.0038.000000T0000Z-240616T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 PM PDT Sat Jun 15 2024 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-160615- /O.EXT.KEKA.SC.Y.0071.240616T1000Z-240617T0400Z/ Pt St George to Cape Mendocino out 10 nm- 301 PM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-160615- /O.EXT.KEKA.SC.Y.0071.240616T1000Z-240618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 PM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM SUNDAY TO 9 PM PDT MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Sunday to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
281 WHUS76 KEKA 160453 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 953 PM PDT Sat Jun 15 2024 PZZ455-161300- /O.CON.KEKA.GL.W.0038.000000T0000Z-240617T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 953 PM PDT Sat Jun 15 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-161300- /O.CON.KEKA.GL.W.0038.000000T0000Z-240616T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 953 PM PDT Sat Jun 15 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-161300- /O.CON.KEKA.SC.Y.0071.240616T1000Z-240617T0400Z/ Pt St George to Cape Mendocino out 10 nm- 953 PM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 AM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-161300- /O.CON.KEKA.SC.Y.0071.240616T1000Z-240618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 953 PM PDT Sat Jun 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 9 PM PDT MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Sunday to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
986 WHUS76 KEKA 161008 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 308 AM PDT Sun Jun 16 2024 PZZ455-161815- /O.CON.KEKA.GL.W.0038.000000T0000Z-240617T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 308 AM PDT Sun Jun 16 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-161815- /O.CON.KEKA.GL.W.0038.000000T0000Z-240616T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 308 AM PDT Sun Jun 16 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-161815- /O.CON.KEKA.SC.Y.0071.000000T0000Z-240617T0400Z/ Pt St George to Cape Mendocino out 10 nm- 308 AM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-161815- /O.CON.KEKA.SC.Y.0071.000000T0000Z-240618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 308 AM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
651 WHUS76 KEKA 161549 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 AM PDT Sun Jun 16 2024 PZZ455-170000- /O.CON.KEKA.GL.W.0038.000000T0000Z-240617T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 849 AM PDT Sun Jun 16 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-162200- /O.CON.KEKA.GL.W.0038.000000T0000Z-240616T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 AM PDT Sun Jun 16 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-170000- /O.CON.KEKA.SC.Y.0071.000000T0000Z-240617T0400Z/ Pt St George to Cape Mendocino out 10 nm- 849 AM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-170000- /O.CON.KEKA.SC.Y.0071.000000T0000Z-240618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 849 AM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
364 WHUS76 KEKA 162147 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 247 PM PDT Sun Jun 16 2024 PZZ475-170600- /O.CAN.KEKA.GL.W.0038.000000T0000Z-240616T2200Z/ /O.EXB.KEKA.SC.Y.0071.000000T0000Z-240617T1600Z/ /O.NEW.KEKA.GL.W.0039.240617T1600Z-240618T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 247 PM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 9 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM to 9 PM PDT Monday. For the Small Craft Advisory, until 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-170600- /O.CAN.KEKA.GL.W.0038.000000T0000Z-240617T0400Z/ /O.EXA.KEKA.SC.Y.0071.000000T0000Z-240618T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 247 PM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-170600- /O.CAN.KEKA.SC.Y.0071.000000T0000Z-240617T0400Z/ /O.NEW.KEKA.SC.Y.0072.240617T1600Z-240618T0400Z/ Pt St George to Cape Mendocino out 10 nm- 247 PM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-170600- /O.CON.KEKA.SC.Y.0071.000000T0000Z-240618T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 PM PDT Sun Jun 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 6 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jun 14, 3:54 PM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 3:54 PM PDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 PM PDT Fri Jun 14 2024
.SYNOPSIS...Dry weather is expected through the weekend. Interior
temperatures continue to drop below seasonal normals this
weekend. Breezy to windy westerly to northwesterly winds this
afternoon and evening, with much stronger winds are expected this
Sunday evening into Monday.
&&
.DISCUSSION...A dry cold front is traversing the Pacific NW and
Northern California this afternoon, aiding in continue cooling
trend and high level clouds streaming across the area. Interior
temperatures are running 8 to 15 degrees cooler than yesterday's
reading, with highs farther inland in the 70's and 80's degree.
Stratus and marine layer depth are expected to redevelop the North
Coast later this evening into Saturday. In addition, breezy to
windy west to northwest conditions are expected to develop late
this afternoon and evening in the wake of the passing shortwave
trough, with peak gusts likely reaching between 25 and 35 mph this
afternoon in southern Mendocino and Lake county, as well as in
the Trinity River Valley east of Burnt Ranch. Winds should then
weaken tonight at lower elevations as the valleys decouple, while
gusts are forecast to continue on ridges in these areas into early
Saturday.
A cooling trend will continue this weekend into early next week as
the upper level trough center over the Gulf of Alaska swing toward
British Columbia and a few shortwave trough moves over northern
California. Slightly cooler air and continued dry conditions with
clear skies should result in chilly overnight temperatures once
winds decouple. There is a chance (45-60%) for brief morning
frost in the colder valleys of Trinity and eastern Humboldt
counties Sunday and early next week.
Sunday, strong and gusty westerly to northwesterly winds is
expected to redevelop in the interior, particularly in Lake,
Trinity and Mendocino. Peak gusts from 30 to 40 mph are probable,
with 25-60% probabilities for gusts to 40-50 mph. Strongest winds
will most likely occur on Sunday evening with the passage of a
500mb shortwave trough. Windy conditions in the interior will
probably continue into Monday. With afternoon RH values forecast
to reach the low 20 to teens each afternoon this weekend, there
exists a slight risk for rapid spread of grass fires on Sunday.
See Fire Wx section for more details.
There is also a slight chance (10%-20%) that Sunday's shortwave
brings some very light rain to NWRN CA Sunday evening, most likely
in Del Norte. However, light rain or sprinkle will most likely
expected. The latest suite has diminish the probabilities of
wetting rain, with NBM probabilities for greater than 0.10in now
at 5% for Del Norte County. Now the GFS and ECMWF are in a better
agreement to remain the wetting rain offshore of the area.
&&
.AVIATION...Coastal stratus, north of Cape Mendocino, was very
fragmented this morning. Low MVFR-IFR/LIFR conditions mixed out
earlier than the previous day resulting in CEC and ACV becoming
VFR before 9 AM. However, A plethora of Thin-thick high clouds,
associated with an upper level disturbance, move across the
region...with no known flight impacts. Inland areas remained VFR.
By late morning, gusty north to north-westerly winds picked up at
the coast and then the interior. Winds will decouple by late
evening. Stratus is expected to return into tonight for the
coastal terminals. /TA
&&
.MARINE...Gale force gusts continue in the southern outer and inner
waters until 4z. Small craft advisory conditions will follow after
the Gales expire tonight for PZZ455 and PZZ475. Steep square waves
have mellowed in the northern inner and outer waters with conditions
dropping below small craft advisory criteria this afternoon. Wave
heights in the northern waters are currently 4 to 6 feet at 11
seconds from the NW with gusts in the low 20kt range intermittently.
Expect a return to SC.Y Sunday morning for the northern waters as
steep square waves fill back in at 6 to 7 feet, in as many seconds
of period. Gales in the southern waters will return by 19z Saturday
afternoon after a brief reprieve and small craft advisory, SC.Y
conditions. Plan accordingly as the sea state will be unsettled and
conditions oscillate between Small Craft and Gales in the Southern
inner and outer waters through the weekend. /EYS
&&
.FIRE WEATHER...Breezy to windy west to northwest winds will
continue through tonight. Gusts will likely range from 20 to 30
mph across southern Mendocino, southern Lake, and in the Trinity
River valley east of Burnt Ranch. Winds are expected to be
stronger Sunday, with better chances of more frequent gusts, and
potential for gusts to reach above 40 mph at higher elevations.
Dry conditions with low daytime RH's in the 20's and teens are
expected to continue through the foreseeable future, primarily in
Lake and Trinity counties, and interior Mendocino. RH recoveries
are expected to increase slightly on Monday morning as moisture
associated with the passing shortwave moves in. The strong winds
and low humidity will yield an elevated fire weather threat
Sunday, particularly for the south and east side of Lake County.
Have to upgrade the Fire Weather Watch to Red Flag Warning in
zone 264 (southern Lake), from late Saturday through early
Monday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning from 11 PM Saturday to 5 AM PDT Monday for
CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-470.
Gale Warning until 9 PM PDT this evening for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:04 PM PDT | Gale Watch | EKA | 6 hr | |
| Jun 14, 9:04 PM PDT | Small Craft Advisory | EKA | 18 hr | |
| Jun 15, 3:05 AM PDT | Small Craft Advisory | EKA | 10 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.